Ok I have been having alot more headaches than normal. My pain levels are up, and that is even after I increased the one med I thought was helping and my insomnia and sleep levels are are way beyond understandable. So last week I went to meet my new neurologist. I don't remember now, if I already wrote about this on here or not. Gotta love the fibro fog. Well anyhow, she was very nice, and very young. Seemed to be very willing to help me out and do whatever she could do. One problem, she stated she does not usually treat the Fibromyalgia, the rheumatologists in my area do, and I won't be able to get an appointment with one of them probably till closer to the fall. So what is the goal with her, to help treat my headache condition and hope that it helps me sleep more and in turn helps with other things until I can get to the rheumatologist. So needless to say she takes a look at my meds and I spoke to her about one of them. The one medicine that I felt was helping me, but I can no longer afford to take is Cymbalta. It is not part of my new insurance company's formulary so I have to pay for it out of pocket. It started helping me, then as with many people it seemed to stop so we raised the levels and it helped for a bit then we needed to raise again. The cost for it a month is over $150 dollars. That is not including any copays for any of my other medicines, and in order for the insurance company to cover it, I have to try every other medicine and medicine combo they feel might help and rule it out. This probably would not be to bad if I was still back in PA with the same doctor I have had for the last 20 years, but since I moved to my new state and area in August, with all new doctors and insurance and have been having trouble coordinating my old medical records with all my new doctors, it is a nightmare. So here I go into the guinea pig phase again. The one thing the neurologist told me is that she would have taken me off the Cymbalta anyhow, since the increase does not seem to be helping much and the med she needs me to use is to similar in make up to be using both of them. The new med is nortriptyline. 4 days into the new medicine with these minor side effects:
weakness or tiredness
excitement or anxiety
changes in appetite or weight
changes in sex drive or ability
hhhhhmmmmmm, which of these do I not already have, oh yeah that would be NONE! The question to ask is will they become worse, or stay the same. I will tell you, the weakness and tiredness in just 4 days on a low dose is bad. My arms have been more sore and painful than I ever remember. The one thing I know is it will take time. I have both meds in system still, so things may change. I will hope for that. The one thing that will very much make me angry is if I start gaining weight. I have struggled my entire life with my weight, it has never, ever stopped me from doing what I wanted, (well I did want to be a flight nurse until I found out I was afraid of heights it would have been a problem their, lol). Of course, even if I do gain weight or get angry or have to deal with something else, this is the life I have been dealt. With each step I take forward, there are a few I more than likely will have to take backward. Will this stop me, HECK NO! I may be a bit slower than before, it may take me a little longer to get it done, and I may have to write a whole bunch of notes to remind myself of what track I am travelling, but I will move forward, I will get into a comfortable place. I will help someone else get there. Yes, I have to go again through this crazy med change, and I can only hope it will be the last, but do I have rose colored glasses on, I don't think so. Since this med is to help with the migraines and my migraine/headache condition chances are when I see the Rheumatologist in a couple of months or so the meds may change again or at least have some added. I can only hope maybe I won't have to change meds for a while, but who knows. I hate the unknown and that is what makes all of this so much harder. The reality of never knowing when you will be tired, when you will have a flare, when you will just not be up to something. I am a person who likes to be in total control at all times and must tell you, this is so not the one "syndrome" for someone like that. I am learning quickly though how to deal with stuff. I will sorta pass a few along to you.
***First and most important, make sure you always have a copy of your medical records, all the medicines you have tried, the lowest and highest doses and what they did or did not do for you. (boy, am I stupid for not doing this for when I moved.)
***If you move, try and find your new doctor ahead of time, and if you can get a referral from you doctor. I tried, but my doctor was not familiar with anyone in my new area.
***Remember, not all medicines work for everyone. Go into each one with a clear head and believing this one will be the one that works. You can actually keep a medicine from working well if you have a negative attitude toward if it will or how it will work.
***Ask questions and remember you have rights. If the doctor you are working with does not feel like someone you can be comfortable with, find someone else. In order to be as healthy as possible, you must be able to feel comfortable and safe working with the person you are putting your body in the hands of. Do not settle.
***Lastly, remember you are not alone. Many people deal with this condition as well as others everday. There are support groups, online groups, family, doctors and friends to help you. You can not be superwoman all the time and it is ok to ask for help.
Choose to be positive. Take a break when you are tired. Smile and laugh all you can, and realize each moment you are here is another moment to make an small impact in someone's life. All if ever takes is a smile or kind word. Stay Strong my friends.